Fy2015 - Annual Rhythm Examination - BLS Providers (2nd Edition)

29 Questions | Total Attempts: 79

SettingsSettingsSettings
Please wait...
Fy2015 - Annual Rhythm  Examination - BLS Providers (2nd Edition)

Annual Rhythmn Examination for Med-Surg / BLS providers


Questions and Answers
  • 1. 
    Identify the cardiac rhythm?
    • A. 

      Sinus bradycardia with first degree AV heart block, lethal rhythm

    • B. 

      Sinus tachycardia with first degree AV heart block, stable rhythm

    • C. 

      Sinus bradycardia with first degree AV heart block, stable rhythm

    • D. 

      Sinus tachycardia with first degree AV heart block, lethal rhythm

  • 2. 
    Identify the cardiac rhythm.
    • A. 

      Ventricular Tachycardia

    • B. 

      Normal Sinus Rhythm

    • C. 

      Sinus Tachycardia

    • D. 

      SupraVentricular Tachycardia (SVT)

  • 3. 
    Identify the cardiac rhythm.
    • A. 

      Sinus Tachycardia

    • B. 

      Normal Sinus Rhythm

    • C. 

      Ventricual Fibrillation

    • D. 

      Supraventricular Tachycardia (SVT)

  • 4. 
    Identify the cardiac rhythm.
    • A. 

      Normal Sinus Rhythm

    • B. 

      Atrial Fibrillation

    • C. 

      Atrial Flutter

    • D. 

      Sinus Bradycardia

  • 5. 
    This is a NEW onset rhythm. Your nursing actions include [CHECK ALL THAT APPLY]
    • A. 

      No immediate action necessary - this is a normal sinus rhythm

    • B. 

      VOCERA the primary nurse and have him / her check the patient after their break

    • C. 

      The RN should check the patient immediately, you recognize this rhythm as potentially unstable for the patient.

    • D. 

      Call the MD stat

  • 6. 
    This is second degree AV heart block, type 1 (Wenckebach). This is a NEW onset for this patient - your nursing actions include [CHECK ALL THAT APPLY]
    • A. 

      Call 7911, this is a lethal rhythm

    • B. 

      Go check on the patient

    • C. 

      Implement the 'Chest Pain Protocol

    • D. 

      This is a transient, benign rhythm

  • 7. 
    This is a NEW onset rthythm for your patient who has just returned from the cath lab after receiving a stent to his LAD. Your nursing actions for this rhythm include [CHECK ALL THAT APPLY]
    • A. 

      Nothing, this is a normal sinus rhythm

    • B. 

      Call the cardiologist ASAP

    • C. 

      Anticipate the patient will be returninig the cath lab

    • D. 

      Anticipate implementing the 'Chest Pain Protocol' because this is an impending MI rhythm

  • 8. 
    You see this rhythm on the screen. Your response is (check all that apply)
    • A. 

      Check the patient ASAP, this looks like the lethal rhythm Torsades de Pointe

    • B. 

      Wait for Telemetry to call and tell you what to do

    • C. 

      Anticipate CPR / using the AED / caling a Dr. Heart

    • D. 

      VOCERA the primary nurse to check the patinet - it's probably just artifact

  • 9. 
    You see this rhythm on the monitor - the nursing student asks you what those vertical lines are in front of the QRS complex. Your BEST answer is
    • A. 

      Tell her to mind her own business

    • B. 

      Explain that the patient has an implanted pacemaker and allow the student nurse to go with you to check the patient's vital signs

    • C. 

      Call 7911, this is a lethal rhythm

    • D. 

      Call a Dr. heart

  • 10. 
    A patient in a 1st degree AV Block will be unstable
    • A. 

      True

    • B. 

      False

  • 11. 
    A patient in 2nd Degree AV heart block -  Type 1 Heart Block will present in a IRREGULAR ventricular rhythm.
    • A. 

      True

    • B. 

      False

  • 12. 
    This is ventricular tachycardia. This is a lethal rthythm. The patient may  have a pulse and blood prerssure with this rhythm.
    • A. 

      True

    • B. 

      False

  • 13. 
    False alarms can lead to rhythm misinterpretation. The following are way to decrease/troubleshoot false alarms. Check all that apply.
    • A. 

      Prepare prior to placement of electrodes

    • B. 

      Ensure lead placement is correct

    • C. 

      Use surgical scrub on entire chest

    • D. 

      Adjust alarms appropriately for the patient

  • 14. 
    When should the nurse obtain an apical pulse and NOT rely upon the vital sign machine for heart rate. Check all that apply.
    • A. 

      Irregular Heart Rhythm

    • B. 

      Normal Sinus Rhythm

    • C. 

      Atrial Fibrillation

    • D. 

      Prior to administration of cardiac medications

  • 15. 
    You notify the MD that the patient has a rhythm change; s/he asks if the patient is symptomatic; what does symptomatic mean? Check all that apply.
    • A. 

      Decreased Blood Pressure

    • B. 

      Altered Mental Status

    • C. 

      Increased Appetite

    • D. 

      Chest Pain

    • E. 

      Diaphoretic

  • 16. 
    What are the signs and symptoms of hypoxia?  Check all that apply.
    • A. 

      Altered Mental Status

    • B. 

      Decreased O2 Level

    • C. 

      Cyanosis

    • D. 

      Tachycardia

  • 17. 
    List appropriate interventions for a patient who is hypoxic. Check all that apply.
    • A. 

      Sit in upright position

    • B. 

      Place patient in prone position

    • C. 

      Call respiratory to administer hand held nebulizer if ordered PRN or due soon

    • D. 

      Cough and Deep Breath

    • E. 

      Ascultate bilateral breath sounds

  • 18. 
    Mr. Smith was admitted to your floor at 1300. You were assigned to this patient at 1600. You are notified by the telemetry technician that the patient's rhythm as atrial fibrillation.  Your intial nurisng actions are to [CHECK ALL THAT APPLY]
    • A. 

      Initiate CPR

    • B. 

      Call a Rapid Response

    • C. 

      Assess the patient

    • D. 

      Review admission documentation to determine if this is an existing condition

  • 19. 
    Before administering morning medications to your patients, you assess the heart rate as 210 beats per minute. His normal rate in 80 beats per minute. Telemetry notifies you the current rhythm is supraventricular tachycardia. Your nursing actions for this patient include [CHECK ALL THAT APPLY]
    • A. 

      Finish administering the scheduled morning medications - this a normal rhythm

    • B. 

      Assess B/P and respiratons

    • C. 

      Instruct the paient to perform a vagal maneuver (cough / bear down)

    • D. 

      Call a Dr. Heart - this is a lethal rhythm

    • E. 

      Anticipate calling RRT for electrical or chemical cardioversion if this rhythm is sustained or symptomatic.

  • 20. 
    Your patient is taking warfarin (coumadin) for treatment of Atrial Fibrillation. His rhythm on the cardiac monitor reads Atrial Fibrillation, Heart Rate 85. Your initial nursing action is to...
    • A. 

      Notify MD

    • B. 

      Call a Rapid Response

    • C. 

      Instruct patient to vagal down and prepare for mechanical or chemical cardioversion

    • D. 

      Check vital signs including apical pulse; continue to monitor

  • 21. 
    After assessing your patients you then call telemetry for a recent report. The telemetry technician notifies you your patient has had no changes and is in Normal Sinus Rhythm. When you go into the patients room you find him unconscious and pulseless. This patient is experiencing Pulseless Electrical Activity and your immediate nursing action is to...
    • A. 

      Call telemetry to confirm their reading.

    • B. 

      Initiate CPR and call a Dr. Heart

    • C. 

      Attempt to awaken patient with a sternal rub or ammonia capsule

    • D. 

      Write up the telemetry technitition for providing you with false information

  • 22. 
    Telemetry calls and tells you Mr. Smith's leads are off and the battery needs to be changed. What do you do? Check all that apply:
    • A. 

      Place the leads on cleaned skin

    • B. 

      Change the battery

    • C. 

      Assess to determine if additional hair from where the leads should be placed needs to be clipped or cut.

    • D. 

      Put the leads on the easy to reach spots on the chest - lead placement is irrelevant

  • 23. 
    The nursing actions for a patient with a new onset of first degree AV heart block include -
    • A. 

      Call 7911 because this is this is a lethal rhythm

    • B. 

      Assess now and continue with routine monitoring of this patient - this is not a lethal rhythm

    • C. 

      Initial the 'chest pain protocol' - anticipate that this patient is going to have a heart attack

  • 24. 
    Causes for sinus bradycardia include [CHECK ALL THAT APPLY]
    • A. 

      Medications like beta blockers

    • B. 

      Well conditioned heart (like an athlete)

    • C. 

      As a result fof a vasovagal response - from vomitting or coughing

    • D. 

      Smoking

  • 25. 
    Causes for sinus tachycardia include [CHECK ALL THAT APPLY]
    • A. 

      Medications like cocaine, albuterol, epinephrine

    • B. 

      Smoking

    • C. 

      Anxiety

    • D. 

      Pain

Back to Top Back to top